Alert archive / Pennsylvania / Heat Advisories in 2021
Heat Advisory 1, NWS State College, PA
NWS State College, PA issued this heat advisory at Jun 28, 2021, 10:35 PM EDT for 8 counties in Pennsylvania. It took effect at Jun 29, 2021, 11:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2021, 10:35 PM EDT (02:35 UTC)
- In effect from
- Jun 29, 2021, 11:00 AM EDT
- Expired
- Jun 29, 2021, 7:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS State College, PA
Counties Columbia County, PA, Dauphin County, PA, Lancaster County, PA, Lebanon County, PA, Montour County, PA, Northumberland County, PA, Schuylkill County, PA, York County, PA
The radar
The State College radar (KCCX), 131 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 2.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 742 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1586 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
970 WWUS71 KCTP 290235 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 1035 PM EDT Mon Jun 28 2021 PAZ057-059-065-066-291445- /O.NEW.KCTP.HT.Y.0001.210629T1500Z-210629T2300Z/ Dauphin-Lebanon-York-Lancaster- Including the cities of Harrisburg, Hershey, Lebanon, York, and Lancaster 1035 PM EDT Mon Jun 28 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT TUESDAY... * WHAT...Heat index values of 100 to 104 expected. * WHERE...Dauphin, Lebanon, York and Lancaster Counties. * WHEN...From 11 AM to 7 PM EDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Excessive heat can be life-threatening among at-risk populations, such as children, the elderly, and those with pre-existing health conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay out of the sun, and stay in an air-conditioned room. Check up on relatives and neighbors, and provide pets with adequate water and shelter from the sun. If you work or spend time outside, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
2 follow-up statements
308 WWUS71 KCTP 291032 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 632 AM EDT Tue Jun 29 2021 PAZ057-059-065-066-292300- /O.CON.KCTP.HT.Y.0001.210629T1500Z-210629T2300Z/ Dauphin-Lebanon-York-Lancaster- Including the cities of Harrisburg, Hershey, Lebanon, York, and Lancaster 632 AM EDT Tue Jun 29 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... * WHAT...Heat index values of 100 to 104 expected. * WHERE...Dauphin, Lebanon, York and Lancaster Counties. * WHEN...From 11 AM to 7 PM EDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Excessive heat can be life-threatening among at-risk populations, such as children, the elderly, and those with pre-existing health conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay out of the sun, and stay in an air- conditioned room. Check up on relatives and neighbors, and provide pets with adequate water and shelter from the sun. If you work or spend time outside, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
185 WWUS71 KCTP 291322 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 922 AM EDT Tue Jun 29 2021 PAZ051>053-058-292300- /O.EXA.KCTP.HT.Y.0001.210629T1500Z-210629T2300Z/ Montour-Northumberland-Columbia-Schuylkill- Including the cities of Danville, Sunbury, Shamokin, Bloomsburg, Berwick, and Pottsville 922 AM EDT Tue Jun 29 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...Heat index values up to 100 expected. * WHERE...Montour, Northumberland, Columbia and Schuylkill Counties. * WHEN...From 11 AM to 7 PM EDT Tuesday. * IMPACTS...High temperatures and humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Excessive Heat can be life-threatening among at-risk populations, such as children, the elderly, and those with pre-existing health conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay out of the sun, and stay in an air-conditioned room. Check up on relatives and neighbors, and provide pets with adequate water and shelter from the sun. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during hot weather when car interiors can reach lethal temperatures in a matter of minutes. LOOK BEFORE YOU LOCK. If you work or spend time outside. reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. For excessive heat safety information, visit weather.gov/heat. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ PAZ057-059-065-066-292300- /O.CON.KCTP.HT.Y.0001.210629T1500Z-210629T2300Z/ Dauphin-Lebanon-York-Lancaster- Including the cities of Harrisburg, Hershey, Lebanon, York, and Lancaster 922 AM EDT Tue Jun 29 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...Heat index values of 100 to 104 expected. * WHERE...Dauphin, Lebanon, York and Lancaster Counties. * WHEN...From 11 AM to 7 PM EDT Tuesday. * IMPACTS...High temperatures and humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Excessive Heat can be life-threatening among at-risk populations, such as children, the elderly, and those with pre-existing health conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay out of the sun, and stay in an air-conditioned room. Check up on relatives and neighbors, and provide pets with adequate water and shelter from the sun. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during hot weather when car interiors can reach lethal temperatures in a matter of minutes. LOOK BEFORE YOU LOCK. If you work or spend time outside. reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. For excessive heat safety information, visit weather.gov/heat. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this heat advisory went out at Jun 28, 8:46 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 28, 8:46 PM EDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service State College PA 846 PM EDT Mon Jun 28 2021 .SYNOPSIS... An anomalous upper level ridge will remain centered off of the Mid Atlantic coast through the middle of this week. A slow moving cold front will then likely push southeast across the state next Thursday, with upper troughing remaining over the region into next weekend. && .NEAR TERM /UNTIL 7 AM TUESDAY MORNING/... Early evening update is mainly to tweak PoPs based on radar and trends in CAMs. A few strong cells have popped up in a cluster over the Laurel Highlands. The individual updrafts don't last too long as with any pulse cell. Overall cloud cover and instability have diminished nicely. However, a weak convergence zone is setting up close to the office as weak outflow boundary enters from the NW and srn storms nearing. Thus, a few cells could hang around into the evening in the central mtns. Prev... Steamy afternoon across central PA with valley locations east of the Alleghenies cooking into the 90s, while the Alleghenies range through the 80s. Dewpoints throughout range from the upper 60s to around 70 at peak heating. Anomalous upper level ridge continues to build slightly this afternoon, limiting the extent of diurnal isolated showers and storms. Main areas of isolated convection are along the lake breeze over the northwest and along the higher ridges of N Central and W Central mountains. Do expect to see isolated cells pop up over the Laurels, but it's possible that rising 5h heights may tamp down any buildups there through this evening. Any diurnally driven convection should die around sunset, then expect another very warm and humid night. Mostly clear skies and a calm wind will likely promote patchy late night fog in the central mountains, as occurred Mon morning. && .SHORT TERM /7 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... A similar day appears on tap for Tuesday with continued heat the main story. All guidance suggests highs should be within degree or two of Monday afternoon maxes, and likely on the plus side across the Susq Valley, with peak heat indices around 100F. Given the borderline advisory numbers and upon coordination with neighboring offices, will continue to highlight the heat risk in the HWO for now. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... Falling heights expected ahead of approaching cold front over the Grt Lks Wednesday, leading greater coverage of clouds and convection during the afternoon, especially across the NW Mtns. Increasing mid level flow and associated deep layer shear support a chance of organized line segments with a marginal risk for isolated severe wx, primarily over northern Pa. Cloud cover and convection should result in high temps a couple degrees lower across northern Pa Wednesday, while the heat continues unabated across the southeast part of the forecast area with heat indices reaching around 100F once again. A surface cold front associated with approaching upper level trough moves slowly across PA Thursday to Saturday. Showers and some thunderstorms are likely with a diurnal trend toward afternoon and evening. High PWATs will likely lead to brief heavy rain and potential for localized flooding. Temps and dew points are forecasted to be a bit cooler through this period than the early part of the week but it will still be humid and somewhat muggy at night. Models have a lot of uncertainty in forecasts for the 4th of July with divergence on how to handle the upper level amplified western ridge and the energy dropping down to the east. the operational run of the Euro remains progressive moving trough off coast while GFS drops a cutoff low down across the Great Lake region into the Upper MS Valley. Using the model blend gives us a continuation of afternoon showers and possible thunderstorms with seasonable temps for highs and warm humid night. && .AVIATION /01Z TUESDAY THROUGH SATURDAY/... At 0030z Tue, a couple isolated thundershowers remained near AOO and points south. Convection should continue to dissipate through 02z. The rest of the night looks rain free with patchy fog possible, particularly in areas that received rain today and go calm and clear tonight. The highest chance for fog appears to be the northern tier, but confidence in fog development is low. Isolated to scattered TSRA are expected Wed afternoon, mainly across the north and west as a cold front approaches. Most locations will be VFR all day. More numerous showers and thunderstorms are expected Sunday. Still could be some showers on Friday, as cold front may stall just to the south and east of our area. Outlook... Wed-Fri...Showers/thunderstorms more numerous each day, with occasional restrictions more probable. Weak CFROPA poss Thurs/Fri. && .CLIMATE... A RECORD HIGH TEMPERATURE OF 88 WAS SET AT BRADFORD TODAY 6/28. THIS BREAKS THE OLD RECORD OF 87 SET IN 1963. Record high minimum temperatures may be broken over the next few nights at MDT. Min Temp Fcst Old Record New Record 6/28: 75 74 in 1901 76 in 2021 6/29: 76 75 in 1991 6/30: 75 74 in 2017 && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...DeVoir/Fitzgerald NEAR TERM...DeVoir/Dangelo SHORT TERM...DeVoir/Fitzgerald LONG TERM...Watson/Gutierrez AVIATION...Martin/Colbert CLIMATE...
Hazardous weather outlook, Jun 28, 10:35 PM EDT, 0 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1035 PM EDT Mon Jun 28 2021 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056-058-063-064-300245- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Schuylkill-Cumberland-Adams- 1035 PM EDT Mon Jun 28 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong to severe thunderstorms with gusty winds and small hail are possible in spots Wednesday afternoon or evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ057-059-065-066-300245- Dauphin-Lebanon-York-Lancaster- 1035 PM EDT Mon Jun 28 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT TUESDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Heat Advisory. Strong to severe thunderstorms with gusty winds and small hail are possible in spots Wednesday afternoon or evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 28, 6:16 PM EDT, 4 hours 19 minutes before
Special Weather Statement
National Weather Service State College PA
616 PM EDT Mon Jun 28 2021
PAZ033-282245-
Somerset PA-
616 PM EDT Mon Jun 28 2021
...A STRONG THUNDERSTORM WILL SOUTHERN SOMERSET COUNTY UNTIL 645 PM
EDT...
At 614 PM EDT, Doppler radar indicated a cluster of strong
thunderstorms near Berlin and Salisbury, moving northeast at 15 mph.
Wind gusts of 50 to 55 mph are possible. Winds this strong can blow
down large branches and upset loose outdoor objects.
Additional locations impacted include...
Meyersdale, Garrett, Indian Lake, Shanksville, Wellersburg, New
Baltimore, Callimont and the Flight 93 National Memorial.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3973 7918 4010 7893 4007 7875 4006 7876
3983 7875 3972 7881
TIME...MOT...LOC 2214Z 227DEG 12KT 3987 7897
DangeloSpecial weather statement, Jun 28, 6:58 PM EDT, 3 hours 37 minutes before
Special Weather Statement
National Weather Service State College PA
658 PM EDT Mon Jun 28 2021
PAZ033-282345-
Somerset PA-
658 PM EDT Mon Jun 28 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SOMERSET COUNTY UNTIL
745 PM EDT...
At 657 PM EDT, Doppler radar indicated a strong thunderstorm near
Friedens, moving northeast at 15 mph.
Wind gusts up to 50 mph are possible.
Locations impacted include...
Friedens, Central City, Hooversville, Indian Lake, Stoystown,
Shanksville and Flight 93 National Memorial.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3997 7902 4017 7894 4010 7873 4008 7873
4006 7876 4002 7876 3990 7888
TIME...MOT...LOC 2257Z 212DEG 15KT 4003 7888
ColbertSpecial weather statement, Jun 28, 8:31 PM EDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service State College PA
831 PM EDT Mon Jun 28 2021
PAZ034-290100-
Bedford PA-
831 PM EDT Mon Jun 28 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF BEDFORD COUNTY UNTIL
900 PM EDT...
At 830 PM EDT, Doppler radar indicated a strong thunderstorm near
Inglesmith, moving northeast at 15 mph.
Wind gusts up to 50 mph are possible.
Locations impacted include...
Inglesmith and rural areas of southern Bedford County.
LAT...LON 3972 7858 3978 7857 3984 7850 3986 7844
3986 7837 3984 7831 3982 7830 3978 7833
3972 7838
TIME...MOT...LOC 0030Z 207DEG 14KT 3977 7848
ColbertThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:31 PM EDT | Special Weather Statement | CTP | Bedford | 29 min |
Nearby
Heat Advisories in Pennsylvania, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.